MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 GRAM-NEGATIVE SUSCEPTIBILITY TEST KIT AST-GN77; VITEK® 2 AST-GN77

BIOMÉRIEUX, INC. VITEK® 2 GRAM-NEGATIVE SUSCEPTIBILITY TEST KIT AST-GN77; VITEK® 2 AST-GN77
Catalog Number 413434
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states contacted biomérieux to report a false susceptible cefepime (mic = 2) result for an api survey sample (ur-06 escherichia coli) in association with the vitek® ast-gn77 test kit.The expected result for the survey was cefepime resistant.The customer no longer has the api strain in their possession.There is no indication or report from the laboratory or a physician that the discrepant result led to any adverse event related to any patient's state of health.There was no patient directly associated with the api survey strain.Biomérieux requested strain submittal from the customer; however, the strain is no longer available.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated after a customer reported testing api proficiency survey ur-06 escherichia coli and obtaining a susceptible result for cefepime (mic=2) using the vitek® 2 ast-gn77 test kit, lot 5970607103.The expected result for the survey is resistant.The customer did not keep the strain for investigation.Submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to reference method.Vitek 2 ast-gn77 lot # 5970607103 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GRAM-NEGATIVE SUSCEPTIBILITY TEST KIT AST-GN77
Common Device Name
VITEK® 2 AST-GN77
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7957990
Report Number1950204-2018-00424
Device Sequence Number16482685
Product Code LON
UDI-Device Identifier03573026398996
UDI-Public03573026398996
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Catalogue Number413434
Device Lot Number5970607103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1